MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The following was reported " during surgery the doctor put the insert on the tibia plate.He used the insert hammer twice however insert did not fit plate.He used the hammer again and the wire of insert was broken.Thus he used another insert and fitted the plate.After washing, he examined the possibility of wire pieces by sight and there was not any pieces.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding an assembly issue and crack/fracture involving a triathlon insert was reported.Crack/fracture was confirmed through analysis of the returned device.The assembly issue was not confirmed as the device was returned damaged.Method & results: -device evaluation and results: visual inspection.Visual inspection was performed as part of the material evaluation and indicated the following comments: implantation damage observed on the implant near the locking wire channel, no material or manufacturing defects were observed.Dimensional & functional inspection: not performed as the device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis.Material evaluation was completed and indicated the following comments: implantation damage observed on the implant near the locking wire channel, no material or manufacturing defects were observed.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available , this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8619686
Report Number0002249697-2019-01975
Device Sequence Number2087281
Product Code MBH
UDI-Device Identifier07613327050455
UDI-Public07613327050455
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number5530-G-313
Device Lot NumberDE38H5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;